Alert archive / Massachusetts / Fire Weather Watches in 2012
Fire Weather Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this fire weather watch at Apr 3, 2012, 4:30 PM EDT for 5 counties in Rhode Island; 10 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Apr 4, 2012, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2012, 4:30 PM EDT (20:30 UTC)
- In effect from
- Apr 4, 2012, 11:00 AM EDT
- Expired
- Apr 4, 2012, 2:56 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS81 KBOX 032030 RFWBOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT TUE APR 3 2012 ...RED FLAG WARNING IN EFFECT TODAY FOR MUCH OF SOUTHERN NEW ENGLAND AND A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY... VERY DRY AIR...GUSTY NORTH-NORTHWEST WINDS...AND MINIMAL RECENT RAINFALL WILL RESULT IN RED FLAG CONDITIONS TODAY AND WEDNESDAY. CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-040430- /O.NEW.KBOX.FW.A.0004.120404T1500Z-120404T2300Z/ /O.CON.KBOX.FW.W.0003.000000T0000Z-120403T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 430 PM EDT TUE APR 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR MUCH OF SOUTHERN NEW ENGLAND... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHERN NEW ENGLAND... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...ALL OF SOUTHERN NEW ENGLAND EXCEPT THE CAPE AND ISLANDS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...FROM LATE MORNING THROUGH EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOWER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE AN ELEVATED FIRE SPREAD POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ RLG
2 follow-up statements
629 WWUS81 KBOX 032300 RFWBOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 700 PM EDT TUE APR 3 2012 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR MUCH OF SOUTHERN NEW ENGLAND... VERY DRY AIR...GUSTY NORTHWEST WINDS...AND MINIMAL RECENT RAINFALL WILL RESULT IN RED FLAG CONDITIONS WEDNESDAY. CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-040700- /O.EXP.KBOX.FW.W.0003.000000T0000Z-120403T2300Z/ /O.CON.KBOX.FW.A.0004.120404T1500Z-120404T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 700 PM EDT TUE APR 3 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHERN NEW ENGLAND ... * AFFECTED AREA...ALL OF SOUTHERN NEW ENGLAND EXCEPT THE CAPE AND ISLANDS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...FROM LATE MORNING THROUGH EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOWER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
331 WWUS81 KBOX 040656 RFWBOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 256 AM EDT WED APR 4 2012 ...RED FLAG WARNING IN EFFECT TODAY FOR MUCH OF SOUTHERN NEW ENGLAND... VERY DRY AIR...GUSTY NORTHWEST WINDS...AND MINIMAL RECENT RAINFALL WILL RESULT IN RED FLAG CONDITIONS TODAY. CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-041500- /O.UPG.KBOX.FW.A.0004.120404T1500Z-120404T2300Z/ /O.NEW.KBOX.FW.W.0004.120404T1500Z-120405T0000Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 256 AM EDT WED APR 4 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR MUCH OF SOUTHERN NEW ENGLAND... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG WARNING FOR MUCH OF SOUTHERN NEW ENGLAND...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...ALL OF SOUTHERN NEW ENGLAND EXCEPT FOR CAPE COD AND THE ISLANDS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...FROM LATE MORNING THROUGH EVENING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO MID 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE AN ELEVATED FIRE SPREAD POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this fire weather watch went out at Apr 3, 4:27 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 3, 4:27 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT TUE APR 3 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH DURING WEDNESDAY...THEN HIGH
PRESSURE WILL BUILD SLOWLY SOUTH INTO THE GREAT LAKES BRINGING
DRY...BREEZY AND SEASONABLY COOL WEATHER INTO THE FIRST HALF OF THE
WEEKEND. MODERATING TEMPERATURES ARE EXPECTED SUNDAY...THEN A
SERIES OF FRONTS MAY BRING SOME SHOWERS EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
4 PM UPDATE...MOSTLY SUNNY SKIES IN PLACE ACROSS MUCH OF SOUTHERN
NEW ENGLAND. VISIBLE SATELLITE IMAGERY HAS A FEW HIGH CLOUDS
STARTING TO MOVE INTO THE WESTERN ZONES AT THIS TIME. EXPECT THIS
WILL BE ALL IN THE WAY OF CLOUD COVER.
TONIGHT...LOW PRESSURE IN THE MARITIMES BRINGS A COLD FRONT JUST
NORTH OF THE AREA TONIGHT. THIS WILL INTRODUCE SOME MID AND HIGH
CLOUDS...PARTICULARLY TO THE NORTHERN ZONES. THERE IS VERY LITTLE
MOISTURE ASSOCIATED WITH THE FRONT...SO NOT EXPECTING ANY PRECIP
WITH THE FRONT. TEMPERATURES ARE A BLEND OF MOS.
.SHORT TERM...
WEDNESDAY...UPPER LOW DROPS SOUTH INTO QUEBEC BRINGING CLOUDS TO
MUCH OF NEW ENGLAND. A COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN
NEW ENGLAND EARLY WEDNESDAY MORNING. WINDS WILL SWITCH BACK TO THE
NORTHWEST BEHIND THE FRONT AND GUST UP TO 25 MPH.
THE MAIN CONCERN FOR WEDNESDAY WILL BE THE ELEVATED FIRE WEATHER
POTENTIAL. TEMPERATURES WILL GET INTO THE UPPER 50S TO LOW 60S.
WITH A LACK OF MOISTURE ASSOCIATED WITH THE COLD FRONT...WE WILL
CONTINUE TO BE IN A VERY DRY AIRMASS. DEWPOINTS WILL BE IN THE TEENS
AND 20S RESULTING IN RELATIVE HUMIDITY VALUES IN THE 15 TO 25
PERCENT RANGE. THIS...WHEN COMBINED WITH THE GUSTY WINDS CREATES
THIS ELEVATED FIRE WEATHER POTENTIAL. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THIS TIME PERIOD.
SEE FIRE WEATHER DISCUSSION BELOW.
WEDNESDAY NIGHT...NORTHWEST FLOW ALOFT CONTINUES ACROSS SOUTHERN NEW
ENGLAND. MAY SEE SOME MID LEVEL CLOUDS LINGER THROUGH THE NIGHT.
OTHERWISE A QUIET...COOLER NIGHT WITH TEMPERATURES DROPPING INTO THE
LOW TO MID 30S MOST LOCATIONS...UPPER 30S TO AROUND 40 ALONG THE
COAST AND IN URBAN AREAS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* DRY WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS THROUGH SAT
* CHANCE OF SHOWERS EARLY NEXT WEEK
OVERVIEW...
MODELS IN GENERAL AGREEMENT ON A HIGH LATITUDE BLOCKING RIDGE IN THE
NORTH ATLANTIC EAST OF GREENLAND WHICH WILL MAINTAIN A POLAR VORTEX
OVER THE MARITIMES INTO SE CANADA FOR MUCH OF THE EXTENDED PERIOD.
OVERALL...THIS WILL RESULT IN MAINLY DRY CONDITIONS WITH TEMPS NEAR
OR A BIT ABOVE NORMAL. HOWEVER...THERE ARE SOME DIFFERENCES THIS
WEEKEND AS ECMWF INDICATES OFFSHORE COASTAL LOW RETROGRADING
BRINGING MORE CLOUDS AND THE THREAT OF SHOWERS WITH COOLER TEMPS...
ESPECIALLY FOR THE SECOND HALF OF THE WEEKEND...WHILE GFS KEEPS LOW
PRES WELL OFFSHORE WITH HIGH PRES BUILDING OVER NEW ENG. WE LEANED
TOWARD GFS SOLUTION WHICH HAS SUPPORT OF MAJORITY OF GUIDANCE
INCLUDING ENSEMBLES BUT CANT COMPLETELY RULE THE COOLER AND MORE
UNSETTLED ECMWF SOLUTION. SO CONFIDENCE IS BELOW AVERAGE FOR THE
SECOND HALF OF THE WEEKEND.
THURSDAY INTO SATURDAY...
HIGH PRES OVER CANADA BUILDS SLOWLY S INTO THE GT LAKES WHICH WILL
RESULT IN A DRY NORTHERLY FLOW ACROSS NEW ENG. EXPECT PT-MOSUNNY
SKIES DURING THE DAY AND MOCLEAR NIGHTS WITH TEMPS CLOSE TO
SEASONABLE NORMS OR SLIGHTLY ABOVE NORMAL.
SUNDAY...
CONFIDENCE IS BELOW NORMAL DUE TO MODEL SPREAD BETWEEN GFS AND
ECWMF. CURRENT FORECAST IS BASED ON GFS WHICH MAINTAINS DRY
CONDITIONS AND MILDER TEMPS...BUT STILL HAVE TO CONSIDER THE
POTENTIAL FOR COOLER CONDITIONS WITH THE THREAT OF SHOWERS IF ECMWF
IS CORRECT.
MONDAY AND TUESDAY...
GFS AND ECMWF BOTH INDICATE AMPLIFYING MID LEVEL TROF ACROSS THE
NORTHEAST WITH SERIES OF SHORTWAVES ROTATING THROUGH WHICH WILL KEEP
A THREAT OF SHOWERS IN THE FORECAST EARLY NEXT WEEK. MILDER TEMPS
POSSIBLE MONDAY AHEAD OF ONE SHORTWAVE...THEN COOLING TUE AS TROF
AXIS AND COLD POOL ALOFT SETTLES OVER NEW ENG.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...HIGH CONFIDENCE. VFR WITH NORTHWEST WINDS GUSTING
TO 25 KNOTS. GUSTS DIMINISH TOWARD EVENING.
TONIGHT...HIGH CONFIDENCE. VFR WITH SCT-BKN 10KFT CIGS.
WEDNESDAY...HIGH CONFIDENCE. VFR. NORTHWEST WINDS MAY AGAIN GUST
TO 25 KNOTS.
WEDNESDAY NIGHT...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE VFR.
SUNDAY...MODERATE CONFIDENCE VFR.
&&
.MARINE...
SMALL CRAFT ADVISORIES ARE UP THROUGH 7 PM TONIGHT FOR THE
SOUTHEASTERN OUTER WATERS. WINDS AND SEAS DIMINISH THROUGH
TONIGHT. THEN TOMORROW...GUSTY WINDS WILL RETURN AND SMALL CRAFT
ADVISORIES MAY BE NECESSARY FOR PORTIONS OF THE COASTAL WATERS.
SEAS REMAIN BELOW 5 FEET THROUGH THE PERIOD.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY...MARGINAL SCA WIND GUSTS TO 25 KT POSSIBLE IN THE
MORNING...THEN DIMINISHING WIND.
FRIDAY-SUNDAY...EXPECT NORTHERLY WINDS MOSTLY BELOW SCA. MAY SEE
SOME GUSTS UP TO 20 KT DURING THE DAYLIGHT HOURS AS MIXING OCCURS.
SEAS REMAINING BELOW SCA.
&&
.FIRE WEATHER...
WEDNESDAY...DRY AIR IN PLACE THROUGH THE MID LEVELS WITH DEWPOINTS
AT THE SURFACE IN THE UPPER TEENS TO LOW 20S AND COMBINED WITH
TEMPERATURES IN THE UPPER 50S TO LOW 60S WILL RESULT IN RELATIVE
HUMIDITY VALUES IN THE 15 TO 25 PERCENT RANGE. NORTHWEST WINDS
WILL BLOW 10 TO 15 MPH WITH GUSTS UP TO 25 TO 30 MPH. WE HAVE
ISSUED A FIRE WEATHER WATCH FOR TOMORROW FOR ALL OF SOUTHERN NEW
ENGLAND EXCEPT THE CAPE AND ISLANDS /INCLUDING BLOCK ISLAND/.
ELEVATED FIRE WEATHER POTENTIAL WILL CONTINUE THURSDAY INTO AT LEAST
SATURDAY AS DAYTIME RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW
30 PERCENT WITH WIND GUSTS UP TO 20-25 MPH.
&&
.CLIMATE...
THE MONTH OF MARCH SET MANY RECORDS...INCLUDING NUMEROUS RECORD
HIGHS DURING THE END OF THE MONTH. FOLLOWING ARE THE MONTHLY
RECORDS FOR ALL FOUR CLIMATE SITES.
BOSTON...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.3 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.7 DEGREES. THIS MAKES
MARCH 2012 THE 2ND WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 47.2
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 4.32 INCHES. IN MARCH 2012
1.21 INCHES OF LIQUID PRECIPITATION FELL IN BOSTON. THIS MAKES MARCH
2012 THE 7TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON RECORD WAS
MARCH OF 1915 WHEN ONLY A TRACE OF PRECIPITATION FELL.
HARTFORD...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 37.8 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 47.1 DEGREES. THIS MAKES
MARCH 2012 THE WARMEST MARCH ON RECORD. THE PREVIOUS WARMEST MARCH
ON RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 46.2
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 3.62 INCHES. IN MARCH 2012
1.52 INCHES OF LIQUID PRECIPITATION FELL IN HARTFORD. THIS MAKES
MARCH 2012 THE 8TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1981 WHEN ONLY 0.27 INCHES OF PRECIPITATION FELL.
PROVIDENCE...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.9 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.3 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 48.4
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 5.01 INCHES. IN MARCH 2012
1.31 INCHES OF LIQUID PRECIPITATION FELL IN PROVIDENCE. THIS MAKES
MARCH 2012 THE 4TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.07 INCHES OF PRECIPITATION
FELL.
WORCESTER...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 34.7 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 43.9 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 44.9
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 4.21 INCHES. IN MARCH 2012
1.66 INCHES OF LIQUID PRECIPITATION FELL IN WORCESTER. THIS MAKES
MARCH 2012 THE 11TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.04 INCHES OF PRECIPITATION
FELL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CTZ002>004.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CTZ002>004.
MA...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR MAZ002>021-
026.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR MAZ002>021-026.
NH...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR NHZ011-012-
015.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NHZ011-012-015.
RI...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR RIZ001>007.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ254-
255.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...KJC
AVIATION...KJC/RLG
MARINE...KJC/RLG
FIRE WEATHER...STAFF
CLIMATE...RLGHazardous weather outlook, Apr 3, 4:28 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 428 PM EDT TUE APR 3 2012 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-042030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 428 PM EDT TUE APR 3 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW ENGLAND DURING THE LATE MORNING INTO THE EVENING HOURS FOR THE REST OF THIS WEEK AND INTO NEXT WEEKEND. A LACK OF APPRECIABLE PRECIPITATION...COMBINED WITH BREEZY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL KEEP CONDITIONS ELEVATED. STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-RIZ008-042030- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 428 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW ENGLAND DURING THE LATE MORNING INTO THE EVENING HOURS FOR THE REST OF THIS WEEK AND INTO NEXT WEEKEND. A LACK OF APPRECIABLE PRECIPITATION...COMBINED WITH BREEZY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL KEEP CONDITIONS ELEVATED. STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-042030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 428 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:16 AM EDT | Red Flag Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 15 hr |
| Apr 3, 4:04 AM EDT | Small Craft Advisory | BOX | 12 hr |
Nearby
Fire Weather Watches in Massachusetts, 2012Fire Weather Watches in Rhode Island, 2012Fire Weather Watches in Connecticut, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.